Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 14, NWS Brownsville, TX

March 17, 20088 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 17, 2008, 7:47 PM CDT for 8 counties in Texas. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2008, 7:47 PM CDT (00:47 UTC)
Expired
Mar 18, 2008, 9:00 PM CDT
In force
25 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-391 J/kg
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 180047
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
747 PM CDT MON MAR 17 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

TXZ250-251-253>257-181500-
/O.NEW.KBRO.WI.Y.0014.080318T0047Z-080318T1500Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
747 PM CDT MON MAR 17 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT TUESDAY. 

SURFACE OBSERVATIONS INDICATE THAT SUSTAINED WINDS OF 30 TO 39
MILES PER HOUR...OR FREQUENT GUSTS BETWEEN 40 AND 57 MPH...ARE
OCCURRING WITHIN THE EASTERN AND CENTRAL PORTIONS OF DEEP SOUTH
TEXAS...AND ARE EXPECTED TO CONTINUE TONIGHT THROUGH AT LEAST MID
MORNING TUESDAY. THEREFORE...A WIND ADVISORY IS IN EFFECT FOR
CAMERON...WILLACY...KENEDY...BROOKS...AND HIDALGO COUNTY UNTIL 10
AM CDT TUESDAY.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY
THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING...
ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR
TRAILERS AND RECREATIONAL VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

TXZ248-249-252-181515-
/O.NEW.KBRO.HW.A.0002.080318T1500Z-080319T0000Z/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
747 PM CDT MON MAR 17 2008

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND A COLD
FRONT AT THE SURFACE WILL PASS THROUGH DEEP SOUTH TEXAS TUESDAY
MORNING AND AFTERNOON. STRONG WINDS MAY DEVELOP IN THE WAKE OF
THE DISTURBANCE AND FRONT OVER THE WESTERN PORTION OF DEEP SOUTH
TEXAS...WITH SUSTAINED WIND SPEEDS OF 40 MPH OR STRONGER...OR
FREQUENT GUSTS OF 58 MPH OR STRONGER. THEREFORE...A HIGH WIND
WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR ZAPATA...STARR...AND JIM HOGG COUNTY.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY
THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING...
ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR
TRAILERS AND RECREATIONAL VEHICLES.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO
BE AT LEAST 40 MPH...OR FREQUENT GUSTS OF 58 MPH OR STRONGER...
WITHIN 24 TO 36 HOURS.

$$

TOMASELLI
3 follow-up statements
000 
WWUS74 KBRO 180951
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 AM CDT TUE MAR 18 2008

...VERY STRONG WINDS EXPECTED ACROSS DEEP SOUTH TEXAS TODAY...

TXZ248-249-252-181800-
/O.UPG.KBRO.HW.A.0002.080318T1500Z-080319T0000Z/
/O.NEW.KBRO.HW.W.0002.080318T1500Z-080319T0000Z/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
451 AM CDT TUE MAR 18 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND A COLD
FRONT AT THE SURFACE WILL PASS THROUGH DEEP SOUTH TEXAS TODAY.
STRONG WINDS MAY DEVELOP IN THE WAKE OF THE DISTURBANCE AND FRONT
OVER THE WESTERN PORTION OF DEEP SOUTH TEXAS...WITH SUSTAINED WIND
SPEEDS OF 40 MPH OR STRONGER...OR FREQUENT GUSTS OF 58 MPH OR
STRONGER. THEREFORE...A HIGH WIND WARNING IS IN EFFECT FROM 
THIS MORNING THROUGH THIS EVENING FOR ZAPATA...STARR...AND JIM HOGG
COUNTY.

THE NORTHWEST WINDS WILL THEN BEGIN TO DIMINISH TUESDAY NIGHT AS
THE COLD FRONT MOVES AWAY FROM DEEP SOUTH TEXAS.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY
THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING...
ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR
TRAILERS AND RECREATIONAL VEHICLES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WIND SPEEDS OF
40 MPH OR GREATER...OR FREQUENT GUSTS OF 58 MPH OR GREATER ARE
CERTAIN WITHIN THE NEXT 12 TO 24 HOURS.

$$

TXZ250-251-253>257-181800-
/O.EXT.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
451 AM CDT TUE MAR 18 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SURFACE OBSERVATIONS INDICATE THAT SUSTAINED WINDS OF 25 TO 40 MILES
PER HOUR ARE OCCURRING WITHIN THE EASTERN AND CENTRAL PORTIONS OF
DEEP SOUTH TEXAS...AND ARE EXPECTED TO CONTINUE THROUGH THIS
EVENING ACROSS PORTIONS OF DEEP SOUTH TEXAS. THEREFORE...A WIND
ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY...BROOKS...AND
HIDALGO COUNTY UNTIL 9 PM CDT THIS EVENING.

THE NORTHWEST WINDS WILL THEN BEGIN TO DIMINISH TUESDAY NIGHT AS
THE COLD FRONT MOVES AWAY FROM DEEP SOUTH TEXAS.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY
THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING...
ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR
TRAILERS AND RECREATIONAL VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

SPEECE
000 
WWUS74 KBRO 181234
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
734 AM CDT TUE MAR 18 2008

...STRONG AND GUSTY WINDS EXPECTED ACROSS DEEP SOUTH TEXAS TODAY...

.A DISTURBANCE IN THE MIDDLE LAYERS OF THE ATMOSPHERE AND A COLD
FRONT AT THE SURFACE WILL PASS THROUGH DEEP SOUTH TEXAS TODAY.
HENCE...STRONG AND GUSTY WINDS WILL DEVELOP BECAUSE OF BUILDING HIGH
PRESSURE MOVING IN BEHIND THE FRONT.

TXZ248-249-252-190200-
/O.CAN.KBRO.HW.W.0002.080318T1500Z-080319T0000Z/
/O.EXA.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/
ZAPATA-JIM HOGG-STARR-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...
RIO GRANDE CITY...ROMA
734 AM CDT TUE MAR 18 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

FOR THE WESTERN THIRD OF DEEP SOUTH TEXAS...SOUTHWEST WINDS WILL
BECOME STRONG BY EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. THEN...SUSTAINED NORTHWEST WINDS OF 35 MPH WILL DEVELOP BY
LATE AFTERNOON AND WILL PERSIST THROUGH THIS EVENING. FREQUENT
GUSTS ABOVE 40 MPH ARE LIKELY.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY
THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING...
ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR
TRAILERS AND RECREATIONAL VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

TXZ250-251-253>257-190200-
/O.CON.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
734 AM CDT TUE MAR 18 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

FOR THE EASTERN TWO THIRDS OF DEEP SOUTH TEXAS...BREEZY SOUTH
WINDS WILL BECOME STRONG FROM THE SOUTHWEST BY LATER THIS MORNING
AHEAD OF AN APPROACHING COLD FRONT. THEN...SUSTAINED NORTHWEST
WINDS OF 35 MPH WILL DEVELOP BY LATE AFTERNOON AND WILL PERSIST
THROUGH THIS EVENING. FREQUENT GUSTS ABOVE 40 MPH ARE LIKELY.

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS AND LAWN ORNAMENTS...THAT MAY BE BLOWN AROUND BY THE
STRONG WINDS. MOTORISTS TRAVELING ON AREA HIGHWAYS...ESPECIALLY
THOSE ORIENTED EAST TO WEST...WILL ENCOUNTER DIFFICULT DRIVING...
ESPECIALLY IF OPERATING HIGH PROFILE VEHICLES...SUCH AS TRACTOR
TRAILERS AND RECREATIONAL VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

54/64
000 
WWUS74 KBRO 182106
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT TUE MAR 18 2008

...STRONG WINDS CONTINUING BEHIND FRONTAL PASSAGE THIS AFTERNOON
AND EVENING...

.GUSTY NORTHWEST WINDS IN EXCESS OF 40 MPH WILL CONTINUE TO SPREAD
ACROSS THE LOWER RIO GRANDE VALLEY AND DEEP SOUTH TEXAS BEHIND A
FRONT WHICH WILL CONTINUE MOVING INTO THE GULF THROUGH EVENING.
MINOR DAMAGE IS POSSIBLE WHERE STRONGER GUSTS ARE OBSERVED.


TXZ248>257-190200-
/O.CON.KBRO.WI.Y.0014.000000T0000Z-080319T0200Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
406 PM CDT TUE MAR 18 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

NORTHWEST WINDS HAVE INCREASED TO 25 TO 35 MPH WITH FREQUENT GUSTS
TO 45 MPH FROM HIDALGO COUNTY WESTWARD AT 4 PM. THESE WINDS WILL
CARRY TO THE COAST BETWEEN 430 AND 6 PM...AND CONTINUE UNTIL A BIT
AFTER SUNSET BEFORE DIMINISHING BELOW 25 TO 30 MPH BETWEEN 9 AND
11 PM.  

RESIDENTS ARE URGED TO SECURE ALL LOOSE OUTDOOR OBJECTS...SUCH AS
TRASH CANS LAWN ORNAMENTS AND FURNITURE...THAT MAY BE BLOWN
AROUND BY THE STRONG WINDS. MOTORISTS TRAVELING ON AREA
HIGHWAYS...ESPECIALLY THOSE ORIENTED NORTH TO SOUTH...WILL
ENCOUNTER DIFFICULT DRIVING... ESPECIALLY IF OPERATING HIGH
PROFILE VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL
VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH.

$$

52/BSG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:49 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 17, 3:49 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT MON MAR 17 2008

.DISCUSSION...BUOY 42020 RECENTLY REPORTED EAST-SOUTHEAST SWELLS
OF AROUND 6 FEET WITH A PERIOD OF AROUND 8 SECONDS. THESE SWELLS
...COMBINED WITH HIGH ASTRONOMICAL TIDES...AND HIGH TIDE OCCURRING
RIGHT NOW...AND EXPECTED AGAIN TOMORROW AFTERNOON...POSE A DANGER
TO THE SPRING BREAK CROWD ON SOUTH PADRE ISLAND. THUS...A HIGH SURF
ADVISORY HAS BEEN POSTED FOR COASTAL CAMERON...COASTAL WILLACY...
AND KENEDY COUNTY UNTIL 4 PM TUESDAY AFTERNOON.

STRONG WINDS AND HIGH RISK OF WILDFIRE WILL CONTINUE THROUGH AT
LEAST THIS EVENING...AND MAY NEED TO BE CONTINUED THROUGH TONIGHT
...SINCE MODEL GUIDANCE CONTINUES TO SUGGEST STRONG WINDS DURING
THE OVERNIGHT HOURS. WILL WEIGH THIS IN THE NEXT FEW HOURS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  82  55  78 /  20  50   0   0
BROWNSVILLE          71  85  54  79 /  20  50   0   0
HARLINGEN            70  84  53  80 /  20  50   0   0
MCALLEN              70  84  54  82 /  20  40   0   0
RIO GRANDE CITY      70  84  53  83 /  20  40   0   0
SOUTH PADRE ISLAND   74  77  59  76 /  20  50   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ248>257.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR TXZ248>255.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ248-249-252.

     HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ250-251-
     253>257.

     HIGH SURF ADVISORY UNTIL 4 PM CDT TUESDAY FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ130-
     132-135-150-155-170-175.

     GALE WARNING UNTIL 1 PM CDT TUESDAY FOR GMZ130-132-135-150-155-
     170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI/66
WARNINGS/ADVISORIES...LEAD PHILO/58
Hazardous weather outlook, Mar 17, 5:13 AM CDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
513 AM CDT MON MAR 17 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-181015-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
513 AM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH
TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING AS LOW
PRESSURE OVER WEST TEXAS CONTINUES TO STRENGTHEN AND A VERY STRONG
LOW LEVEL JET CONTINUES TO DEVELOP ACROSS THE LOWER TEXAS COAST.
THIS WILL PROVIDE VERY STRONG SOUTHEAST TO SOUTH WINDS ESPECIALLY
FROM EASTERN PORTIONS OF BROOKS AND HIDALGO COUNTIES EASTWARD TO
THE COAST. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN PORTIONS
OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING. IN
ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH
TEXAS FROM 10 AM MONDAY TO 7 PM MONDAY AS THE COMBINATION OF THE
STRONG WINDS AND CURED FUELS WILL RESULT IN AN ENHANCED RISK OF
DANGEROUS WILDFIRES.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS
THROUGH THIS AFTERNOON DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE
WARNING IS IN EFFECT FOR ALL OF THE COASTAL WATERS LATE THIS AFTERNOON
THROUGH LATE TONIGHT. A HIGH RISK OF RIP CURRENTS IS LIKELY ALONG
THE LOCAL BEACHES TODAY AS SEAS CONTINUE TO BUILD OFFSHORE THE
LOWER TEXAS COAST WITH THE STRONG WINDS.

A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A
STORM COMPLEX DEVELOPS ACROSS NORTHWEST TEXAS TODAY AND ACROSS SOUTHWEST
TEXAS TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE
PRODUCING DAMAGING WINDS OR LARGE HAIL BUT ISOLATED TORNADOES ARE
POSSIBLE WITH STRONG LOW LEVEL WINDS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TUESDAY
AFTERNOON PRODUCING SOME STRONG TO SEVERE THUNDERSTORMS TUESDAY
MORNING AHEAD OF THE FRONTAL PASSAGE. A FIRE WEATHER WATCH IS IN
EFFECT FOR DEEP SOUTH TEXAS FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING AS WINDS INCREASE IN THE WAKE OF THE FRONT AND RELATIVE
HUMIDITIES DECREASE AS DRIER AIR FILTERS INTO THE AREA.

GALE WARNINGS CONTINUE FOR ALL OF THE COASTAL WATERS TUESDAY MORNING
AS STRONG SOUTH WINDS CONTINUE ACROSS THE LOWER TEXAS COAST AND OFFSHORE.
SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUESDAY NIGHT WITH A
GALE WATCH POSSIBLE AS STRONG NORTHWEST WINDS DEVELOP IN THE WAKE
OF THE FRONT. EXPECT THE HIGH RISK OF RIP CURRENTS ALONG AREA
BEACHES TO CONTINUE TUESDAY. WINDS AND SEAS SHOULD BEGIN TO
DIMINISH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GULF
OF MEXICO. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY
PERSIST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

CASTILLO

In the hours before

Local storm report, Mar 17, 3:10 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     NON-TSTM WND DMG BROWNSVILLE             25.93N 97.48W
03/17/2008                   CAMERON            TX   LAW ENFORCEMENT

            BROWNSVILLE POLICE DEPARTMENT REPORTS TREE ON POWERLINES
            AT 112 DEW STREET.

0307 PM     NON-TSTM WND DMG MCALLEN                 26.22N 98.24W
03/17/2008                   HIDALGO            TX   EMERGENCY MNGR

            HIDALGO COUNTY EMERGENCY MANAGER REPORTS SEVERAL CALLS OF
            UTILITY POLES ON FIRE DUE TO WIND WHIPPED POWER LINES.

&&

TOMASELLI
Local storm report, Mar 17, 5:25 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
525 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HIGH SURF        SOUTH PADRE ISLAND      26.08N 97.18W
03/17/2008                   CAMERON            TX   PARK/FOREST SRVC

            CAMERON COUNTY PARK SERVICE REPORTS BEACH ACCESS 5 AND 6
            CLOSED TO VEHICULAR TRAFFIC DUE TO HIGH SURF.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:47 PM CDTHigh Wind WatchBROJim Hogg, Starr, Zapata9 hr
Mar 17, 8:00 PM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more48 hr
Mar 18, 4:51 AM CDTHigh Wind WarningBROJim Hogg, Starr, Zapata3 hr
Mar 18, 2:09 PM CDTSpecial Marine WarningBRO2 hr
Mar 18, 2:47 PM CDTSevere Thunderstorm WarningBROCameron, Kenedy, Willacy58 min
Mar 18, 2:55 PM CDTSevere Thunderstorm WarningBROCameron49 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.